The Beginning of heart failure

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jaydubs
Regular Member


Date Joined Dec 2016
Total Posts : 61
   Posted 6/22/2017 8:40 AM (GMT -6)   
Hello Folks,

Well I've had a stress test and an echocardiagram and what I've been told is that ALL 4 of my heart chambers have increased in size since my last echo of 3 years ago. My Ejection Fraction has dropped from 48% 3 years ago to 34% now. The doctor says that this is The Beginning of heart failure. I have developed AFIB and atrial flutter. I get tired and my legs and arms feel weak after what use to be a normal walk. I've been on many HB drugs the past 10 years because I have always seemed to have had high blood pressure. I was put on Digoxin last year to help with the AFIB and it did for awhile but no more. These cardiologists don't seem to want OR can't answer IF there is a way to increase your ejection fraction of your heart. All they keep saying is limit salt lose some weight and lets add lasix and see if we can keep it from getting worse. MY Question is do any of you all that have been or are in my situation found a medicine that helps make your heart muscle stronger? I would love to hear from you!!.

Thanks
Jay
Jay combo

jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1156
   Posted 6/22/2017 9:56 AM (GMT -6)   
My understanding is the way to strengthen your heart and any muscle is through a healthy diet, exercise and eliminating bad or damaging habits (if you have them) rather than medications......

SharonZ
Veteran Member


Date Joined Mar 2014
Total Posts : 1335
   Posted 6/23/2017 5:35 AM (GMT -6)   
I agree with the healthy diet, lose weight, exercise, and go from there. I don't think strictly medication will help.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20164
   Posted 6/23/2017 9:53 PM (GMT -6)   
if ya got fluid on the ticker then exercise will be harder, as breathing gets harder with fluid build up. i use spiractin, had to decrease for awhile after my heart op, as i was peeing like a mule, however i just went back up to rid excess fluid.

Jaydubs
Regular Member


Date Joined Dec 2016
Total Posts : 61
   Posted 6/24/2017 6:35 AM (GMT -6)   
Yes, That is exactly the issue as exercising is hard to do because I become winded and fatigued. That's why I am researching a way to make my heart pump more efficiently so I can exercise more. BUT you have to find a way medically to help either with meds or other ways I don't know about.
Jay combo

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16162
   Posted 6/24/2017 7:15 AM (GMT -6)   
Has the dr suggested starting you on a diuretic? My husband has been on Lasix for years because of this. I have had issues with congestive heart failure for years. One of my BP meds has a diuretic in it. If that doesn't pull the fluid off enough I take another medication used PRN. And yes, once the Lasix kicks in for an hour or so you are running to the bathroom then it slows down. When on diuretics you have to keep tabs on your potassium levels.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, May 26, 2018 7:29 AM (GMT -6)
There are a total of 2,966,089 posts in 325,305 threads.
View Active Threads


Who's Online
This forum has 162708 registered members. Please welcome our newest member, Elizabeth1287.
375 Guest(s), 8 Registered Member(s) are currently online.  Details
MaryQueen99, clocknut, Break60, Elizabeth1287, Michael_T, GuitarGERD, claude783, (Seashell)